I am taking Flovent, Spiriva and ProAir. Since I've been on the medication I've been Dxed with idiopathic neuropathy, cervical radiculopathy, carpel tunnel. I also have other entrapment symptoms, ulnar ,and I think in my legs as well.
Sometimes I get a burst of nerve pain in my arms and legs a few minutes after using the Flovent and it also causes some tendon swelling. I've shown over and over that I have less pain on lower doses of meds. On a lower dose of Flovent 've gone from burning feet every night to having pain only when I walk a lot .I thought it was mostly the Flovent but I also frequently take only one puff of Spiriva and seem to have more burning when I take two (puffs on one dose). I have many other SE from all the meds, muscle rigidity in my neck, etc.
I've also developed a tendency to have bronchospasms, my pulmo dropped the dose of Flovent in response to that and it helped. Can you have mild Churg Strauss? He didn't do any bloodwork.
My pulmo is not very inclined to provide a lot of information anyhow and I don't think he believes there is any connection between the meds and pain beyond 'Flovent can cause muscle pain". I've resisted taking Neurontin because I know its has its own set of problems but I'm having too much pain when I exercise and am so desperate at this point I'm considering trying it. What I want to know is whats going to happen if the meds are irritating my nerves and I continue to take them? I realize I may have no choice (FEV1 50%) but I would like to know.
I am sorry to hear about your condition. Yes, the medications you are taking, especially Flovent and Spiriva can cause burning, tingling, numbness and pain in various parts of the body. However, these are not the only COPD medications. Also Flovent can worsen asthma like symptoms and cause broncho-spasm. In my opinion you should be switched to other drugs.
Asthma can be treated in many ways and one has to find the best method by trial and error. One way to treat is through nebulization. In this the drug goes directly into the lungs just like inhalers. Rotacaps is another such method. You can discuss this with the asthma specialist. The medicines used can be asthalin, trebutaline, steroids, ipratropium bromide, and chromolyn sodium amongst a few options available. You will have to keep the house, bed linen etc dust free. Check for molds at home—under sink, bathroom, toilets, drains, damp wall, under carpets etc. Mold spores can make asthma worse. Special masks are available in the market to take care of dust and pollens. HEPPA filters can be installed at home to take care of the allergens. Please consult an asthma specialist or any chest specialist and a change in prescription medications may help. Also pulmonary function tests should be done to assess the degree of obstruction and this will help in dose adjustment. Hope this helps. Take care!
Just for the record, corticosteroids can have very serious side effects. They can cause systemic candidiasis and adrenal dysfunction. Steroids almost did me in. In their place I turned to natural anti-inflammatories. No side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.